MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE; STENT, SUPERFICIAL FEMORAL ARTERY

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE; STENT, SUPERFICIAL FEMORAL ARTERY
Catalog Number VBJR071002A
Medical Device Problem Codes Break (1069); Failure to Advance (2524); Separation Failure (2547); Malposition of Device (2616)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 07/22/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section h6 updated to reflect completion of investigation.Code d16 was removed and code d15 was added.The delivery system was returned to gore for evaluation.The alleged inability to advance the viabahn device to the target location and inability to withdraw the viabahn device could not be directly confirmed by evaluation of the returned device nor the images/videos provided.Though the images provided and the condition of the device as returned for evaluation are consistent with the allegations.The reported viabahn device deployment line breakage was confirmed by returned device evaluation.The root causes of the advancement difficulty, inability to withdraw, and deployment line breakage during attempted deployment could not be established with the information available including evaluation of the returned device and the images/videos provided.Further information regarding this event was requested by gore, but no further information has been reported, therefore this investigation is considered complete.
 
Additional Manufacturer Narrative
H6 code c19: a review of the manufacturing records indicated the device met pre-release specifications.Cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 cfr part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
On (b)(6) 2025, the patient underwent treatment for a in-stent restenosis of a bare metal stent (manufacture unknown) which was placed in the left common iliac (lci) extending to the external iliac.A gore® viabahn® endoprosthesis with heparin bioactive surface (viabahn device) was implanted in the superficial femoral artery (sfa) with left foot access.The viabahn device was intended to be implanted in the left common iliac artery.A 6-7fr terumo glidesheath slender® hydrophilic coated introducer sheath was used along with a.018 asahi gladius® guidewire.The target treatment area was not pre-dilated and the physician went in with intravascular ultrasound (ivus).Just below the knee or at the knee appeared wide open, no tortuous anatomy or calcification.Once the sfa was reached the physician could no longer advance or retract the viabahn device due to an unknown blockage, the physician made a decision to deploy the viabahn device in the sfa by pulling on the deployment line with no resistance, however, the deployment line broke and the physician was unsure if viabahn device deployed or remained constrained since a significant amount of deployment line was pulled, there was no distal expansion of the viabahn device.It took a couple of hours to get the viabahn endoprosthesis to dislodge from the delivery system.Going from top and bottom an 0.014" guidewire (top access from right groin) was placed between the delivery catheter and the endoprosthesis.While having wire access, a cardiac balloon was inserted between the delivery catheter and endoprosthesis, in attempt to open it up.There was some resistance but they placed some pressure on the delivery system to get the delivery marker away from the endoprosthesis when they found an opening, a 3x2 balloon was used and stared inflating the balloon in increments and they were able to get the endoprosthesis open enough to withdraw the delivery catheter with the olive.An unknown material from the patient was attached to the delivery catheter when withdrawn.The 7x10 viabahn device is now implanted in the mid left sfa and was post dilated it.The procedure was completed going through the right groin (new cut) using the same guidewire with a new sheath and three additional viabahn devices were used (7x10, 8x59, and a 7x79) to line the bare metal stents (in the lci) to the left common femoral.No major branches were covered, avoiding the hunters canal.A dissection was noticed near where the 7x10 viabahn device was implanted, the field sales associated suggested treatment for the dissection, however, no treatment was given to correct the dissection.It was reported that a large amount of force was used advancing.No deployment line fragments were left in the patient.

Brand Name
GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
vanessa rodriguez
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key22785929
Report Number2017233-2025-06501
Device Sequence Number15919986
Product Code NIP
UDI-Device Identifier00733132623778
UDI-Public(01)00733132623778(17)280204
Combination Product (Y/N)Y
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
P040037
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVBJR071002A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/04/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/22/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/12/2025
Supplement Report FDA Received Date11/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/05/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age64 YR
Patient SexUnknown